Tornadoes · United States · Nebraska · 2013

EF0 tornado, Harrison, Nebraska, May 27, 2013

This EF0 tornado ran 2.0 miles across Sioux County on May 27, 2013, touching down at 3:58 PM MDT and reaching 50 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 27, 2013
Touchdown
3:58 PM MDT (21:58 UTC)
Lifted
4:03 PM MDT (22:03 UTC)
On the ground
5 minutes
Path length
2.0 miles (3.2 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
County
Sioux County
Touchdown point
42.526, -103.661
Lift-off point
42.506, -103.634
Record number
1305271558-01

What the Weather Service recorded

A passing upper level disturbance interacted with a moist and unstable environment which produced numerous severe thunderstorms with large hail, funnel clouds and a few tornadoes.

A weak tornado was on the ground for five minutes before it lifted. The observer was looking west from State Highway 71. No damage was reported.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

The county was under a severe thunderstorm watch, issued at 19:20 UTC and running to 00:55 UTC.

Issued (UTC)ExpiredProductOffice
19:20 UTC00:55 UTCSevere Thunderstorm WatchCYS
21:57 UTC22:04 UTCSevere Thunderstorm WarningCYS
22:02 UTC22:30 UTCTornado WarningCYS

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:41 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the tornado touched down at May 27, 3:38 PM MDT, 20 minutes earlier.

Area forecast discussion, May 27, 3:38 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
338 PM MDT MON MAY 27 2013

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 320 PM MDT MON MAY 27 2013

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT ACROSS WESTERN
NEBRASKA LATE THIS AFTERNOON THROUGH LATE THIS EVENING. HAVE ONLY
HAD ONE OR TWO STRONG STORMS SO FAR...WITH THE CURRENT STORMS
PRODUCING QUITE A BIT OF LIGHTNING. CURRENT DEWPOINTS ARE STILL IN
THE UPPER 50S TO LOWER 60S ACROSS PORTIONS OF THE PANHANDLE OF
NEBRASKA...SO WILL CONTINUE TO WATCH FOR FURTHER DEVELOPMENT. SOME
DRIER AIR IS PUSHING INTO THE TORRINGTON AND SCOTTSBLUFF AREA WITH
NORTHWEST WINDS. MORE ACTIVITY IS DEVELOPING FURTHER TO THE WEST
ACROSS THE MOUNTAINS...SO WILL HAVE TO MONITOR THIS AS WELL. MAIN
CONCERNS ARE FOR GUSTY STRONG WINDS AND LARGE HAIL.

MODELS SHOW DRIER AIR PUSHING ACROSS THE AREA TONIGHT WHICH SHOULD
LIMIT FOG POTENTIAL...ALTHOUGH LOW STRATUS CLOUDS ARE POSSIBLE
ACROSS THE NORTHERN PANHANDLE TONIGHT WITH COOL MINIMUM TEMPERATURES.

FOR TUESDAY AND WEDNESDAY...ALL MODELS INDICATE A MORE WIDESPREAD
COVERAGE OF SHOWERS AND THUNDERSTORMS AS THE MAIN PACIFIC UPPER
LEVEL TROUGH PUSHES INTO WYOMING. FOCUS ON TUESDAY WILL BE THE
HIGH PLAINS AS A VIGOROUS SHORTWAVE...AHEAD OF THE MAIN TROUGH...EJECTS
NORTHEAST ACROSS HIGH PLAINS OF COLORADO AND WYOMING IN THE
AFTERNOON. MODELS CONTINUE TO INDICATE DEEP MOISTURE AND LIFT WITH
CAPE VALUES OVER 1000 J/KG AND PW/S AROUND 1 INCH. THERE IS THE
POTENTIAL FOR SEVERE WEATHER EAST OF A LINE FROM CHEYENNE TO
DOUGLAS WYOMING. HOWEVER...THE LAST FEW EVENTS HAVE ONLY RESULTED
IN A FEW STRONG TO SEVERE STORMS...SO WILL NOT WORD THE FORECAST
TOO AGGRESSIVE AT THIS TIME. HEAVY RAIN IS POSSIBLE WITH THESE
STORMS AS MODELS ARE SHOWING HIGH QPF VALUES AND THE POTENTIAL FOR
SOME OF THESE THUNDERSTORMS TO PRODUCE OVER ONE INCH OF RAIN IN A
SHORT PERIOD OF TIME. THE THUNDERSTORM THREAT WILL BE LOWER ON
WEDNESDAY AS COOLER AIR MOVES INTO THE REGION...ALTHOUGH THE
THREAT FOR HEAVY RAIN WILL STILL BE ONGOING ACROSS THE HIGH
PLAINS. TEMPERATURES ON WEDNESDAY WILL BE MUCH COOLER...AND
GENERALLY IN THE 60S TO LOW 70S. PATCHY FOG AND LOW CLOUDS WILL
RETURN TO THE HIGH PLAINS OF SOUTHEAST WYOMING AND WESTERN
NEBRASKA WEDNESDAY NIGHT.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 253 PM MDT MON MAY 27 2013

UPPER TROF/LOW WILL SWING EAST OF THE CWA DURING THE DAY THURSDAY
BUT SOME WRAP-AROUND MOISTURE SHOULD KEEP SOME SHOWERS AND A FEW
STORMS GOING OVER AT LEAST THE NORTHERN PARTS OF THE CWA THROUGH
THURSDAY NIGHT. SECONDARY UPPER TROF WILL THEN PASS ACROSS FRIDAY
NIGHT BRINGING A COOL PUSH OF AIR. SFC UPSLOPE FLOW SHOULD SET OFF
SOME SHOWERS SATURDAY. DRY AND WARMER CONDITIONS WILL THEN SET IN
FOR SUNDAY AND CONTINUE THROUGH MONDAY UNDER A DRY WNW FLOW ALOFT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY MORNING)
ISSUED AT 1125 AM MDT MON MAY 27 2013

SCTD MVFR CIGS OVER PARTS OF THE PANHANDLE LATE THIS MORNING SHOULD
BREAK UP EARLY THIS AFTERNOON.  ISOLATED SHOWERS AND TSTMS POSSIBLE
THIS AFTERNOON INTO THIS EVENING OVER SE WY WITH SOMEWHAT MORE
COVERAGE OVER THE PANHANDLE.  ACTIVITY WILL DISSIPATE THIS EVENING.
SOME RETURN OF MAINLY MVFR CIGS POSSIBLE LATER TONIGHT OVER THE
PANHANDLE BUT SHOULD NOT BE AS EXTENSIVE.

&&

.FIRE WEATHER...
ISSUED AT 253 PM MDT MON MAY 27 2013

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON ACROSS THE MOUNTAINS AND EASTERN HIGH PLAINS. ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY AND
WEDNESDAY BEFORE COOLER AIR MOVES INTO SOUTHEAST WYOMING AND WESTERN
NEBRASKA. FIRE WEATHER CONCERNS ARE LOW DUE TO GREEN FUELS AND
HIGHER HUMIDITIES WITH RAINFALL EXPECTED THROUGH THE MIDDLE AND
END OF THIS WEEK AS A STRONGER PACIFIC STORM SYSTEM PUSHES ACROSS
THE REGION STARTING ON TUESDAY AND CONTINUING THROUGH FRIDAY...LIKELY
BRINGING WETTING RAINS AND COOLER TEMPERATURES TO THE AREA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...TJT
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...TJT
Hazardous weather outlook, May 27, 2:01 PM MDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
201 PM MDT MON MAY 27 2013

WYZ101>119-282015-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
201 PM MDT MON MAY 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST WYOMING THIS
AFTERNOON...WITH GUSTY WINDS AROUND 40 MPH POSSIBLE WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
FORECAST THROUGH MOST OF THE WEEK. A FEW STRONG THUNDERSTORMS ARE
POSSIBLE ON TUESDAY ACROSS THE EASTERN PLAINS OF
WYOMING...OTHERWISE THE PROBABILITY OF SEVERE WEATHER IS LOW FOR
THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-282015-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
201 PM MDT MON MAY 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER WESTERN
NEBRASKA THIS AFTERNOON. SOME OF THESE STORMS WILL BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE INTO LATE THIS
EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM
MDT THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
FORECAST THROUGH MOST OF THE WEEK. SOME STRONG THUNDERSTORMS WILL BE
POSSIBLE TUESDAY AFTERNOON ACROSS MUCH OF THE PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED TONIGHT FOR THE POTENTIAL OF SEVERE
THUNDERSTORMS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

TT

In the hours before

Special weather statement, May 27, 3:38 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
338 PM MDT MON MAY 27 2013

NEZ003-096-272230-
BOX BUTTE NE-SOUTH SIOUX NE-
338 PM MDT MON MAY 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SIOUX AND NORTHWESTERN
BOX BUTTE COUNTIES UNTIL 430 PM MDT...

AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF FLAHERTYS CORNER...OR 33 MILES
NORTH OF SCOTTSBLUFF...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
FLAHERTYS CORNER AROUND 350 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 900 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4243 10316 4229 10303 4227 10360 4244 10363
TIME...MOT...LOC 2138Z 257DEG 17KT 4233 10352

RUBIN
Local storm report, May 27, 3:42 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
342 PM MDT MON MAY 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     FUNNEL CLOUD     6 S HARRISBURG          41.46N 103.74W
05/27/2013                   BANNER             NE   TRAINED SPOTTER

            A LITTLE PEA SIZE HAIL AND 0.03 HUNDREDTHS INCH RAIN.

&&

DDEAL
Local storm report, May 27, 3:45 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
345 PM MDT MON MAY 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     TSTM WND GST     3 E GURLEY              41.32N 102.92W
05/27/2013  E50 MPH          CHEYENNE           NE   STORM CHASER

            STORM CHASER ESTIMATED 50 MPH WIND GUSTS WITH THE GUST
            FRONT AND MARBLE SIZE HAIL

&&

TTRUDEL
Local storm report, May 27, 3:50 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
350 PM MDT MON MAY 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             SW SIDNEY               41.13N 102.97W
05/27/2013  E0.25 INCH       CHEYENNE           NE   LAW ENFORCEMENT

&&

GCLAYCOM
Local storm report, May 27, 3:51 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
351 PM MDT MON MAY 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             5 NNW SIDNEY            41.20N 103.01W
05/27/2013  E0.50 INCH       CHEYENNE           NE   TRAINED SPOTTER

            PEA TO DIME SIZED HAIL.

&&

GCLAYCOM
Local storm report, May 27, 3:57 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
357 PM MDT MON MAY 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     HAIL             SIDNEY                  41.13N 102.97W
05/27/2013  E1.00 INCH       CHEYENNE           NE   TRAINED SPOTTER

&&

DDEAL

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Rapid City, SD (KUNR), 12:00Z

10.0 hours before the tornado, 184 km from the path. May 27, 2013.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2013-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 832 joules per kilogram, CIN -71, lifted condensation level 578 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Rapid City, SD at 12:00Z on 2013-05-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 33 square meters per square second, 0 to 6 km bulk shear 33 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
832 J/kg
Mixed-layer CIN
-71 J/kg
Surface CAPE
409 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
33 kt
0-1 km bulk shear
9 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.2
0-3 km lapse rate
4.8 K/km

Open this sounding in Storm Lab

Rapid City, SD (KUNR), 00:00Z

2.0 hours after it, 184 km from the path. May 28, 2013.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2013-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 317 joules per kilogram, CIN -163, lifted condensation level 1053 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Rapid City, SD at 00:00Z on 2013-05-28The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 108 square meters per square second, 0 to 6 km bulk shear 40 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
317 J/kg
Mixed-layer CIN
-163 J/kg
Surface CAPE
319 J/kg
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
40 kt
0-1 km bulk shear
11 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.9
0-3 km lapse rate
6.3 K/km

Open this sounding in Storm Lab

The surface observations

Chadron (CDR), 58 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
20:53 UTC7858120° 3 kt1005.4
21:53 UTC796070° 7 kt1004.4
22:25 UTC75.260.840° 5 kt1004.4VCTS
22:53 UTC7263150° 17 kt1005.4-TSRA
23:16 UTC69.848.2160° 18 kt271004.1-TSRA
23:28 UTC66.248.2140° 11 kt181004.4VCTS
23:39 UTC66.246.4150° 15 kt271004.1
23:53 UTC6647160° 14 kt1003.7

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Cheyenne radar (KCYS), 180 km away, was scanning. The volume nearest the touchdown began at 21:58 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:44 UTCTORNADO17 Se HarrisonSioux, NELAW ENFORCEMENT REPORTED A TORNADO ON THE GROUND 15 TO 20 MILES SOUTHEAST OF HARRISON. REPORTER WAS ON HIGHWAY 71 LOOKING SOUTH.
22:00 UTCFUNNEL CLOUD25 N ScottsbluffSioux, NERELAYED VIA KNEB.
22:05 UTCTORNADO18 W HemingfordBox Butte, NE
22:20 UTCHAIL 115 W HemingfordBox Butte, NEHALF INCH TO QUARTER SIZED HAIL. GRASS IS COVERED WITH HAIL. 0.5 INCHES OF NEW RAINFALL.
22:58 UTCHAIL 0.887 N HemingfordBox Butte, NEHAIL WAS PENNY TO NICKEL SIZE.
23:22 UTCHAIL 18 Se CrawfordDawes, NE

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2013 tornado in NebraskaEvery tornado in Nebraska since 1950Warnings in force in Nebraska nowThe forecast where you are

The other tornadoes of May 27, 2013

15 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 2711:00 AM MDTEF0Park, WY6.320
May 272:05 PM MDTEF0Kimball, NE7.450
May 273:25 PM MDTEF0Kimball, NE5.450
May 273:38 PM MDTEF0Cheyenne, CO0.350
May 273:49 PM MDTEF0Cheyenne, CO0.350
May 274:05 PM MDTEF0Box Butte, NE0.330
May 274:37 PM MDTEF0Cheyenne, CO0.350
May 276:32 PM CDTEF0Smith, KS0.415
May 276:45 PM CDTEF0Smith, KS0.010
May 277:04 PM CDTEF3Smith, KS5.71,5802$1.8 million
May 277:32 PM CDTEF2Clay, NE4.5250$4.0 million
May 278:51 PM CDTEF0Jefferson, NE3.3100
May 279:02 PM CDTEF2Jefferson, NE5.9600
May 279:16 PM CDTEF0Gage, NE1.4100
May 279:40 PM CDTEF2Marshall, KS3.8150

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.